MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected sections: d8 and d9.Section g3 and h3 updated due to device evaluation.Section h6 evaluation codes were updated due to evaluation of device.Method code (annex b) remove b13 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g02005 h3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator stopped working and had a loss of ventilation.Review of the ventilator logs confirmed reported loss of ventilation.The service personnel (sp) inspected the ventilator and found breath delivery (bd) non volatile random access memory (novram) checksum background code in the logs and replaced the bd central processing unit (cpu) printed circuit board assembly (pcba).Additionally, it was found unit's date and time setting were incorrect and failed to record exact date and time; therefore, the real time clock was replaced.The mounting receptacle, graphical user interface (gui) rotor, gui latch and battery were also replaced.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the reported loss of ventilation was isolated to a potential fault in bd cpu pcba.The cause of the secondary issue of incorrect date and time was isolated to a potential fault in real time clock.The cause of the additional issues was not established; however, potential causes include mechanical damage and, for the battery, age.The events are included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, the 840 ventilator stopped working and had a loss of ventilation.Review of the ventilator logs confirmed reported loss of ventilation.The ventilator was not made available to medtronic for evaluation.The third-party service personnel (sp) inspected the ventilator and found breath delivery (bd) non-volatile random access memory (novram) checksum background code in the logs.Which indicated that the bd central processing unit (cpu) printed circuit board (pcb) may need replaced.Ventilator is currently under repair by a third party.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the 840 ventilator stopped working and had a loss of ventilation.The patient was removed from the ventilator and was placed in an alternate ventilator.There was no reported injury to the patient.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24163925
Report Number8020893-2026-00006
Device Sequence Number9204954
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public(01)10884521181045(11)151112
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown